MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN-TRANSSEPTAL NEEDLE KIT

MERIT MEDICAL SYSTEMS INC. HEARTSPAN-TRANSSEPTAL NEEDLE KIT
Model Number 00884450263181
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Non specific EKG/ECG Changes (1817); Cardiac Tamponade (2226); Decreased Respiratory Rate (2485); Low Cardiac Output (2501); Blood Loss (2597)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a difficult transseptal puncture to complete an ablation procedure, a pericardial effusion occurred.The physician had acquired access through the fossa ovalis and into the left atrium with a coronary sinus catheter attempting to effectively map the left atrium for this patient.After a few seconds of use, the catheter would not deflect as intended.The catheter was replaced, and the procedure was continued.After mapping the left atrium, the patient became hypotensive.Ultrasound confirmed a pericardial effusion.A pericardiocentesis was performed to stabilize the patient and the procedure was discontinued.The physician alleged the effusion occurred during the transseptal puncture procedure.The physician attempted several times to acquire access with the needle which resulted in the effusion.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Should the suspect medical device be returned at a later date, the investigation will be re-opened.

Brand Name
HEARTSPAN-TRANSSEPTAL NEEDLE KIT
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern, pa
MDR Report Key9973603
Report Number2529252-2020-00006
Device Sequence Number2897763
Product Code DYB
UDI-Device Identifier00884450263181
UDI-Public00884450263181
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450263181
Device Catalogue NumberFND-020-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT VASCULAR - SWARTZ, SL0
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;